Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Nov 17, 2007, 4:07 AM EST for Lake County, Florida. It took effect at Nov 17, 2007, 12:00 PM EST. It was in force for 78 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2007, 4:07 AM EST (09:07 UTC)
- In effect from
- Nov 17, 2007, 12:00 PM EST
- Expired
- Nov 17, 2007, 1:18 PM EST
- In force
- 78 min
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 170907 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 407 AM EST SAT NOV 17 2007 FLZ044-144-172200- /O.UPG.KMLB.FW.A.0045.071117T1600Z-071117T2200Z/ /O.NEW.KMLB.FW.W.0060.071117T1700Z-071117T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 407 AM EST SAT NOV 17 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR LAKE COUNTY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...IN EFFECT FROM NOON TO 5 PM EST THIS AFTERNOON. A VERY DRY AIRMASS REMAINS IN PLACE ACROSS INTERIOR SECTIONS OF CENTRAL FLORIDA. AROUND 4 HOURS OF CRITICAL RH VALUES ARE EXPECTED IN LAKE COUNTY. VERY LIGHT TO CALM WINDS THIS MORNING WILL SHIFT TO THE EAST AND SOUTHEAST BY AFTERNOON...BUT REMAIN BELOW 10 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ KELLY
1 follow-up statement
000 WWUS82 KMLB 171818 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 118 PM EST SAT NOV 17 2007 FLZ044-144-171930- /O.CAN.KMLB.FW.W.0060.000000T0000Z-071117T2200Z/ NORTHERN LAKE-SOUTHERN LAKE- 118 PM EST SAT NOV 17 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES MAY BRIEFLY APPROACH 35 PERCENT OVER PARTS OF LAKE COUNTY THIS AFTERNOON...BUT CRITICAL DURATIONS OF LOW RELATIVE HUMIDITIES ARE NO LONGER EXPECTED. $$ 52
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Nov 16, 9:15 PM EST, 6 hours 52 minutes earlier.
Area forecast discussion, Nov 16, 9:15 PM EST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EST FRI NOV 16 2007
...COLD NIGHT IN STORE WITH PATCHY FROST POSSIBLE ACROSS THE FAR
NORTH...
.DISCUSSION...
CLASSIC SHALLOW DRAINAGE FLOW HAS DEVELOPED OVER THE PENINSULA SINCE
SUNSET WITH NW WINDS ALONG THE COAST AND N TO NE WINDS OVER THE WRN
HALF OF THE PENINSULA. CCAFS 915MHZ PROFILER DATA SHOWS WINDS JUST
ABOVE THE SHALLOW NR SFC LAYER (2-6KFT) HAVE BEEN VEERING MORE TO
THE NE...AND FURTHER EVIDENCE OF THIS TAKING PLACE IS THE BKN MARINE
SC LAYER OVER THE ATLC SHIFTING SHOREWARD. HOWEVER...CLOUDS HAVE BEEN
GETTING EATEN UP PRETTY READILY AS THE DECK MOVES OVER THE COOLER
SHELF WATERS AND TWD THE EVEN COOLER/DRIER AIR MASS OVER LAND.
FCST LOOKS PRETTY GOOD FOR THE MOST PART. ABOUT THE ONLY REAL TWEAKS
TO THE FCST WILL BE TO MODIFY TEMPS A BIT OVER THE IMMEDIATE COASTAL
SECTIONS OF THE SPACE/TREASURE COASTS (BY EXPANDING MIN RANGES) AND
INTRODUCING SOME CLOUDS NR THE COAST AS WELL FROM ABOUT THE CAPE SWD.
&&
.AVIATION...VFR/SKC FOR THE MOST PART. SOME BKN SC CIGS FL035-045
ALREADY CREEPING CLOSE TO THE COAST @ FPR-SUA-PBI...AND WILL LIKELY
MAKE A RUN TWD VRB AND PSBLY MLB TOWARD 12Z...THOUGH I SUSPECT MOST
OF THESE CLOUDS WILL GET EATEN AWAY BY DRY AIR BEFORE GETTING MUCH
PAST THE BARRIER ISLANDS.
&&
.MARINE...NRLY WIND ON THE DECLINE OFFSHORE AND SEAS ARE STARTING TO
COME DOWN AS WELL. WITH 7.5FT AT 010 AND 5-5.5FT AT 009...CAN PROBABLY
STILL ASSUME SEAS UP AROUND 7FT IN THE GULF STREAM. NO CHGS TO THE
CWF OTHER THAN CONTINUING THE DOWNWARD TREND FOR HAZARDOUS CONDS IN
THE GULF STREAM.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH SATURDAY AFTERNOON FOR LAKE COUNTY.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM SATURDAY
FROM FLAGLER BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
CRISTALDIHazardous weather outlook, Nov 16, 4:59 AM EST, 23 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 459 AM EST FRI NOV 16 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 162000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 459 AM EST FRI NOV 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... GUSTY WINDS THIS MORNING WILL DECREASE THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ATLANTIC WATERS OF EAST CENTRAL FLORIDA. 8 TO 10 FOOT SEAS ARE FORECAST FOR THE WATERS WELL OFFSHORE AND OVER THE GULF STREAM. CLOSER TO THE COAST 5 TO 7 FOOT SEAS WILL PRESENT HAZARDOUS CONDITIONS TO SMALL CRAFT. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL PRODUCE CRITICALLY LOW RELATIVE HUMIDITY FOR GREATER THAN SEVERAL HOURS IN THE AFTERNOON. COMBINED WITH A NORTH WINDS THESE DRY CONDITIONS WILL PROMOTE THE SPREAD OF ANY NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COLDEST TEMPERATURES THIS AUTUMN EARLY SATURDAY WILL LEAD TO THE DEVELOPMENT OF PATCHY FROST IN WIND PROTECTED AREAS AND LOW SPOTS OVER NORTHERN LAKE AND INTERIOR VOLUSIA COUNTY. INCREASING EAST WINDS EARLY NEXT WEEK WILL INCREASE THE DANGER OF RIP CURRENTS ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.